Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 222, NWS Jackson, MS

May 1, 2025Carroll County, Grenada County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 1, 2025, 5:54 PM CDT for Carroll County, Grenada County, Montgomery County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2025, 5:54 PM CDT (22:54 UTC)
Expired
May 1, 2025, 7:00 PM CDT
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 139 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:31 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 1, 3:31 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
331 PM CDT Thu May 1 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 329 PM CDT Thu May 1 2025

Tonight through next Wednesday...A shortwave is in the process of
lifting northeast from the Mid-Mississippi River Valley toward the
Great Lakes region this afternoon.  This shortwave will phase with a
longwave trough moving out of the nation's mid-section late tonight
into Friday.  This trough will deepen, becoming a closed low
pressure system as it swings east into and through the eastern half
of the United States late Friday through Saturday night.  This
system will send a cold front east into and eventually through the
CWA during the late Friday through Saturday night timeframe. Ahead
of this front, several disturbances aloft will continue to affect
the CWA, resulting more waves of showers and thunderstorms
moving through the area.

As expected, the outflow boundary that moved through the region this
morning and residual cloud cover left in its wake, have hinder
overall severe potential across the area this afternoon.  Some
breaks in the clouds late this afternoon has allowed for some
heating across portions of the area. With some level of instability
creeping back in late this afternoon and early evening, coupled with
cold temperatures aloft and just enough deep-layer wind shear, an
isolated severe storm can't be ruled out as another disturbance
moves through the region. Damaging wind gusts and hail to the
size of quarters will be possible with the most intense storms.

This disturbance will exit east and out of the area into early
Friday morning.  Scattered showers and storms will again exist
across the area on Friday afternoon as another, yet stronger, wave
moves across the region.  Sufficient instability (2000-3000 J/kg
MLCAPE), steep mid-level lapse rates (6.8-7.2 C/km @ 700-500mb &
vertical totals around 30), and 25-35 knots of deep-layer wind
shear, will again yield the potential for severe storms during this
time, and over a larger portion of the CWA.  Damaging wind gusts to
60 mph will be the primary concern with storms, along with hail to
the size of half dollars.

Come Friday late evening and overnight, the front itself will
finally begin pushing into the CWA. Once again, chances for showers
and storms will linger through the overnight hours., with the severe
potential coming to an end by midnight.  The front will continue
pushing south and east through the forecast area Saturday, with high
pressure building into the region in the wake of it. The best rain
chances during this time will be across mainly southern portions of
the area, with exiting Southeast Mississippi early Sunday morning.

Quiet weather, along with cooler drier conditions, will then exist
areawide across the forecast area come Sunday and continuing into
the start of the new work week.  By Tuesday night, rain chances
enter back into the forecast, with the start of another period of
active weather becoming possible on Wednesday. /19/

&&

.AVIATION...
(18Z TAFS)
Issued at 101 PM CDT Thu May 1 2025

VFR flight categories prevail this aftn into early evening,
outside of storms. Some could cause brief reductions to MVFR to
IFR vsby & ceilings. Low stratus with flight categories falling to
IFR-LIFR & vsby reductions down to IFR will be a focus in the
latter half of the 18Z TAF cycle. Confidence is highest in
central to southern TAF sites (HKS, JAN, MEI, HBG, PIB & HEZ, with
the potential onset period starting around 02/09-13Z Friday &
persisting through 02/15-17Z. Additional storms are expected into
Friday aftn. Southerly winds, generally up to 10mph & brief higher
gusts, are expected today, light this evening & similar Friday. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  85  64  76 /  20  70  80  70
Meridian      62  83  63  76 /  30  70  70  90
Vicksburg     65  85  64  76 /  20  70  80  70
Hattiesburg   66  85  66  80 /  40  60  60  90
Natchez       65  84  64  76 /  30  60  70  70
Greenville    65  83  64  74 /  10  80  90  60
Greenwood     64  84  64  75 /  10  70  90  70

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

19/DC

In the hours before

Special weather statement, May 1, 3:11 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
311 PM CDT Thu May 1 2025

LAZ007>009-012115-
Morehouse LA-East Carroll LA-West Carroll LA-
311 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MOREHOUSE...CENTRAL
EAST CARROLL AND CENTRAL WEST CARROLL PARISHES THROUGH 415 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goodwill, or 9 miles west of Oak Grove, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Oak Grove, Pioneer, and Forest around 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3272 9162 3293 9162 3293 9122 3272 9121
TIME...MOT...LOC 2011Z 271DEG 14KT 3283 9155

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, May 1, 3:52 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
352 PM CDT Thu May 1 2025

ARZ074-LAZ007-012145-
Ashley AR-Morehouse LA-
352 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES THROUGH 445
PM CDT...

At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Beekman, or 9 miles southeast of Huttig, moving east at
25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Beekman around 355 PM CDT.
  Bonita around 420 PM CDT.
  Jones and Berlin around 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3308 9161 3287 9162 3288 9208 3293 9207
      3296 9208 3298 9208 3301 9207 3303 9209
      3303 9211 3307 9211 3307 9213 3309 9214
TIME...MOT...LOC 2052Z 270DEG 23KT 3297 9204

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, May 1, 4:36 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 PM CDT Thu May 1 2025

MSZ026-012215-
Grenada MS-
436 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GRENADA COUNTY
THROUGH 515 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sabougla, or 15 miles east of Grenada, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern
Grenada County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3368 8951 3368 8960 3382 8966 3387 8953
      3387 8951
TIME...MOT...LOC 2136Z 249DEG 27KT 3377 8954

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, May 1, 4:42 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
442 PM CDT Thu May 1 2025

LAZ008-009-MSZ040-012245-
East Carroll LA-West Carroll LA-Issaquena MS-
442 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EAST CARROLL...CENTRAL
WEST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND NORTHWESTERN
ISSAQUENA COUNTIES THROUGH 545 PM CDT...

At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forest, or near Oak Grove, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Oak Grove, Pioneer, and Forest around 445 PM CDT.
  Lake Providence and Shelburn around 500 PM CDT.
  Mayersville around 525 PM CDT.
  Fitler around 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3287 9155 3288 9154 3288 9152 3289 9150
      3290 9150 3292 9148 3293 9102 3270 9100
      3270 9156 3281 9158
TIME...MOT...LOC 2141Z 271DEG 22KT 3283 9147

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, May 1, 5:03 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
503 PM CDT Thu May 1 2025

MSZ030-031-012300-
Lowndes MS-Clay MS-
503 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CLAY AND NORTHEASTERN LOWNDES
COUNTIES THROUGH 600 PM CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pala Alto, or near West Point, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  West Point around 510 PM CDT.
  Columbus AFB around 515 PM CDT.
  Kolola Springs around 520 PM CDT.
  Caledonia around 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3361 8827 3355 8867 3357 8867 3357 8893
      3369 8904 3371 8904 3378 8872 3368 8872
      3367 8849 3366 8852 3365 8851 3366 8850
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825
TIME...MOT...LOC 2203Z 253DEG 35KT 3362 8875

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, May 1, 5:42 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
542 PM CDT Thu May 1 2025

MSZ025>028-012330-
Carroll MS-Grenada MS-Leflore MS-Montgomery MS-
542 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARROLL...
SOUTHWESTERN GRENADA...CENTRAL LEFLORE AND NORTHWESTERN MONTGOMERY
COUNTIES THROUGH 630 PM CDT...

At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greenwood, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Greenwood, Money, and Teoc around 545 PM CDT.
  Malmaison and Avalon around 550 PM CDT.
  Leflore around 555 PM CDT.
  North Carrollton and Jefferson around 600 PM CDT.
  Carrollton around 605 PM CDT.
  Grenada and Elliott around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3339 9032 3361 9043 3369 9015 3376 8978
      3354 8965
TIME...MOT...LOC 2241Z 252DEG 32KT 3354 9023

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:17 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower58 min
Apr 30, 8:35 PM CDTSpecial Weather StatementJANHumphreys, Washington55 min
Apr 30, 9:13 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower, Washington62 min
Apr 30, 10:16 PM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes, Montgomery59 min
May 1, 3:45 AM CDTSpecial Weather StatementJANCopiah, Franklin, Hinds, Lincoln45 min
May 1, 5:39 AM CDTSpecial Weather StatementJANSmith51 min
May 1, 4:36 PM CDTSpecial Weather StatementJANGrenada39 min
May 1, 5:03 PM CDTSpecial Weather StatementJANClay57 min
May 1, 5:42 PM CDTSpecial Weather StatementJANLeflore48 min
May 1, 2:27 AM CDTSpecial Weather StatementJANCatahoula, Concordia48 min
May 1, 3:11 PM CDTSpecial Weather StatementJANEast Carroll, West Carroll64 min
May 1, 3:52 PM CDTSpecial Weather StatementJANMorehouse53 min
May 1, 4:17 PM CDTSevere Thunderstorm WarningJANMorehouse35 min
May 1, 4:42 PM CDTSpecial Weather StatementJANEast Carroll, West Carroll63 min
Apr 30, 7:28 PM CDTSpecial Weather StatementJANAshley, Chicot62 min
May 1, 6:03 PM CDTSpecial Weather StatementJANAshley57 min
May 1, 6:14 PM CDTSevere Thunderstorm WarningJANAshley, Chicot61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.